Well here it is three days since I had my total laparoscopic hysterectomy. I am feeling pretty good, taking things easy, recovering at home in the company of my three cats. For the most part, the surgery was exactly what I expected: pain, drugs, sleep, aches, lots of fluids, television and naps.
I am not sure how long the surgery was, I don't remember being in the recovery room at all and only remember moving from the surgical bed into my hospital bed. I do remember making a fuss about the pain and mistaking the pain of the vag packing for the catheter. Once the packing was removed I could finally deal with the catheter and get comfortable enough to sleep for most of the rest of the day.
One of the side effects of T is an increase in haemoglobin which put me at higher risk of developing blood clots. This meant that I had to be on blood thinners before and after surgery. Unfortunately nothing as simple as an Aspirin would do so instead I had shots of Heparin injected in my stomach before and after surgery. Along with the Heparin I wore pressure socks that were hooked up to an air pump to massage my lower limbs, also to help reduce the risk of blood clots.
Anaesthetic has never been a friend of mine and I usually puke at some point after being put under. This time the anaesthesiologist gave me extra anti nausea meds but I still found that I was nauseated. I think there's a chance the sick feeling was a side effect of the morphine as I felt really dizzy after the shot they gave me. My night nurse hooked a little bag up to my IV which made all the nausea disappear and finally I was able to eat without feeling sick to my stomach.
I had great care at the hospital an the doctors and nurses were all really great. No one made me feel awkward or weird about being the transsexual on the floor, and the care I got was really fantastic. I returned home the day following my surgery and honestly probably should have stayed the night. The second day is always worse than the first and I spent most of the day sleeping and re-regulating my meds. I have no doubt that with continued rest and diligent care I will feel much better and need to remind myself to take it easy.
Will post another update soon.